Anything rare is possible: Letrozole induced eczematous skin eruption

Amruta Tripathy, K. Meena Kumari, A. V. Mohan Babu, B. Sathish Pai, D. Mahesh Kumar

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Letrozole is used as first line drug in postmenopausal women with early-stage or advanced hormone-sensitive breast cancer. Letrozole has favourable tolerability profile when administered once daily and significant adverse reactions occur rarely. The objective of this report is to describe a case of eczematous skin eruption that occurred during letrozole treatment. A 61-year-old female patient was admitted with lump in the left breast. FNAC, HPE were done and the patient was diagnosed to have invasive ductal breast carcinoma. After a month of completing CT and EBRT, the patient was given 2.5 mg OD tab. letrozole at night. She developed itchy skin lesions over the right thigh that later generalised, at 6- weeks of treatment. The lesion has been defined as eczematous moderate to severe drug eruption. These lesions were attributed to letrozole therapy and recurred within 24h after rechallenge. Drug eruption is associated with many drugs but this is the first such report with letrozole. We suggest of being aware of such reactions during letrozole usage.

Original languageEnglish
JournalJournal of Clinical and Diagnostic Research
Volume8
Issue number6
DOIs
Publication statusPublished - 20-06-2014

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Fingerprint Dive into the research topics of 'Anything rare is possible: Letrozole induced eczematous skin eruption'. Together they form a unique fingerprint.

  • Cite this